Tuesday, June 20, 2006

Sudafed Hell

Yesterday morning, I took Sudafed for a sinus problem. Within 45 minutes, I had called the paramedics.

I had tachycardia and sporadic arrhythmia, plus strange, fluttering spasms in my chest and upper abdomen. The paramedics said that it didn't look like I was having a heart attack, especially since all my other vital signs were good, and that the fast heartbeat and occasional irregular beats were almost certainly caused by a reaction to the Sudafed. They suggested that I rest at home and see if the symptoms went away as the Sudafed metabolized in my system, with the understanding that I'd call them back immediately if it didn't get better.

When it did get better, it was sudden. One minute, I was still feeling the weird flutterings and my heart racing; within about six minutes, all the symptoms were gone and my heartrate was steady and normal.

Needless to say, it was a scary situation. So, moral of the story--no more Sudafed for me!

6 comments:

MaryF said...

How scary, Paula!!!!! I'm glad you called them so quickly, though!

Jen said...

OMG! How totally frightening! I'm so glad you're OK. I wrote that review on my blog. I LOVED THIS. Hey! Now I really want to see Rose's and Iris's story! How totally cool!
You so rock.

Southern Girl said...

I have had those very same flutterings, skipped irregular beats, etc before...it IS very frightening! I'm glad it cleared up fairly quickly. Just say NO to Sudafed!

Jen said...

Hey Paula! Go check out Romance Diva's Forum under Announcements. I plugged you there too.
I really liked your book.

Stacy Dawn said...

(((Paula))) How scarey!! So glad you were smart enough to call for help and even more glad you're okay.

mary beth said...

OMG how scary!!!!!
Glad it went away. No more Sudafed for me either after reading this.